Hail, Panola
- When
- August 24, 7:05 PM CST to 7:10 PM CST
- Where
- Panola County, Courtland
- Measured
- 1 in hail
- Property damage
- $100
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 34.250, -89.950
2 hail, 2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Aug 24, 1:35 PM CST, 5 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 235 PM CDT TUE AUG 24 2004 .DISCUSSION... SHORTWAVE ALONG THE MS VALLEY MOVING THRU THE REGION THIS AFTN. A WEAKENING 250 MB SPEED MAX ALSO LIFTING THRU THE AREA. THESE FEATURES COMBINED WITH AFTN HEATING RESULTING IN SCT TSTMS ACRS THE MID SOUTH. THE MAIN FORECAST PROBLEM THIS EVENING IS THE STRONG OUTFLOW BOUNDARY PUSHING SOUTH ACRS MO. DIFFICULT TO ASCERTAIN JUST HOW FAR SOUTH THIS WL PUSH. IF IT DOES PUSH INTO NE AR AND THE MO BOOTHEEL THE ENVIRONMENT IS RIPE FOR DEVELOPMENT WITH SFC DEWPOINTS IN THE MID 70S AND CAPES OF 3000 + J/KG. WL BUMP POPS ACRS NE AR AND MO BOOTHEEL TO 50 PERCENT FOR THIS EVENING. ELSW WL GO WITH 30/40 PERCENT UNTIL MIDNIGHT. EXPECT THUNDERSTORMS TO SLOWLY DIE WITH LOSS OF HEATING. UPPER RIDGE A LITTLE STRONGER ON WED. WITH NO VISIBLE TRIGGERS WL HAVE TO RELY ON AFTN HEATING FOR SCT THUNDERSTORMS. SHOULD BE DRY IN THE MORNING. EXPECT MORE SUNSHINE TOMORROW WITH LOWER 1000-500 MB MEAN RH VALUES. SHORTWAVE MOVES INTO THE MID SOUTH WED NIGHT SO WL INCLUDE A POP FOR THE ENTIRE NIGHT. ON THU AND FRI THE SHORTWAVE ROTATES UNDERNEATH THE DEVELOPING UPPER RIDGE ACRS THE REGION. THIS FEATURES MAY PROVIDES SOME FOCUS FOR CONVECTIVE ACTIVITY THU AND FRI...MAINLY ACRS SE SXNS...SO HAVE GONE A LITTLE HIER ON POPS THERE. TEMPS SHOULD BE LITTLE WARMER...LOW 90S...BY FRI WITH UPPER RIDGE ACRS THE AREA. EXTENDED PATTERN NOT QUITE AS AMPLIFIED ON LATEST MODEL RUNS. AS A RESULT FRONT MOVES THRU THE AREA VERY SLOWLY LATER THIS WEEKEND AND EARLY NEXT WEEK AND HAVE EXTENDED POPS INTO MON. && .MEG...WATCHES/WARNINGS/ADVISORIES... AR...NONE. MS...NONE. MO...NONE. TN...NONE. && SJM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 320 AM CDT TUE AUG 24 2004 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-250900- ALCORN MS-BENTON MS-CALHOUN MS-CARROLL TN-CHESTER TN-CHICKASAW MS- CLAY AR-COAHOMA MS-CRAIGHEAD AR-CRITTENDEN AR-CROCKETT TN-CROSS AR- DE SOTO MS-DECATUR TN-DUNKLIN MO-DYER TN-FAYETTE TN-GIBSON TN- GREENE AR-HARDEMAN TN-HARDIN TN-HAYWOOD TN-HENDERSON TN-HENRY TN- ITAWAMBA MS-LAFAYETTE MS-LAKE TN-LAUDERDALE TN-LAWRENCE AR-LEE MS- LEE AR-MADISON TN-MARSHALL MS-MCNAIRY TN-MISSISSIPPI AR-MONROE MS- OBION TN-PANOLA MS-PEMISCOT MO-PHILLIPS AR-POINSETT AR-PONTOTOC MS- PRENTISS MS-QUITMAN MS-RANDOLPH AR-SHELBY TN-ST. FRANCIS AR- TALLAHATCHIE MS-TATE MS-TIPPAH MS-TIPTON TN-TISHOMINGO MS-TUNICA MS- UNION MS-WEAKLEY TN-YALOBUSHA MS- 320 AM CDT TUE AUG 24 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 630 PM CDT TUE AUG 24 2004 MSZ007-250000- TUNICA MS- 630 PM CDT TUE AUG 24 2004 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...TUNICA COUNTY. A STRONG THUNDERSTORM WAS LOCATED 4 MILES WEST OF TUNICA AT 630 PM CDT...MOVING NORTHEAST AT 25 MPH. THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE ANTICIPATED. HOWEVER...SMALL HAIL...DANGEROUS LIGHTNING AND VERY HEAVY RAIN ARE EXPECTED WITH THIS STORM. PEOPLE IN TUNICA COUNTY SHOULD MONITOR THIS STORM CLOSELY.
The Memphis radar (KNQA), 122 km away, was scanning. The volume nearest the first event began at 01:05 UTC.
2 hail, 2 thunderstorm wind. Local standard time, as filed.
Some trees were blown down.
A trucker was blown off of Highway 78. The driver suffered minor injuries.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2004Every state in 2004This day in weather historyWarnings in Mississippi, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5422051, 5422112, 5422110, 5422111.